Alert archive / Indiana / River Flood Warnings in 2020
River Flood Warning 76, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at May 19, 2020, 1:53 AM EDT for Allen County, Indiana. It took effect at May 19, 2020, 12:48 PM EDT. It was in force for 38 hr.
The area
The outline as issued.
The facts
- Issued
- May 19, 2020, 1:53 AM EDT (05:53 UTC)
- In effect from
- May 19, 2020, 12:48 PM EDT
- Expired
- May 21, 2020, 2:32 AM EDT
- In force
- 38 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
County Allen County, IN
The radar
The Northern Indiana radar (KIWX), 61 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Marys River near Fort Wayne (SASI3).
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04182000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
864
WGUS43 KIWX 190553
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Northern Indiana
153 AM EDT Tue May 19 2020
...The National Weather Service in Northern Indiana has issued a
Flood Warning for the following rivers...
Salamonie River MISSING Salamonie River at Portland affecting
Maumee River near Defiance affecting Defiance and Henry Counties
Maumee River at Napoleon affecting Henry County
Saint Marys River at St. Mary's River near Fort Wayne affecting
Allen County
.Minor flooding expected due to recent heavy rainfall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
OHC039-069-200552-
/O.NEW.KIWX.FL.W.0074.200519T0553Z-200523T1200Z/
/DEFO1.1.ER.200519T0233Z.200520T0600Z.200522T1200Z.NO/
153 AM EDT Tue May 19 2020
The National Weather Service in Northern Indiana has issued a
* Flood Warning for
The Maumee River near Defiance
* until Saturday morning.
* At 1 AM Tuesday the stage was 10.9 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise to crest near 13.5 feet around 2 AM
Wednesday May 20 and fall below flood stage around 8 AM Friday May
22.
* At 13.7 feet...The parking lot behind old Leever Glass Company
floods. Rear houses at 600 block of Riverside Avenue and 312
Auglaize Street and the basement of Charlie's Downunder on Clinton
Street flood.
* This crest compares to a previous crest of 13.9 feet which occurred
on Feb 22 2018.
&&
LAT...LON 4121 8465 4127 8467 4131 8431 4128 8431
$$
OHC069-200552-
/O.NEW.KIWX.FL.W.0075.200519T1532Z-200523T0100Z/
/CPBO1.1.ER.200519T1532Z.200520T1200Z.200522T0100Z.NO/
153 AM EDT Tue May 19 2020
The National Weather Service in Northern Indiana has issued a
* Flood Warning for
The Maumee River at Napoleon
* from this morning to Friday evening.
* At 1 AM Tuesday the stage was 7.9 feet and rising.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise above flood stage Tuesday morning
and crest near 14.5 feet around 8 AM Wednesday May 20 and fall
below flood stage around 9 PM Thursday May 21.
* At 15.0 feet...Flood water will threaten some buildings in the east
end of Napoleon and cause several roads to become impassible.
* This crest compares to a previous crest of 14.4 feet which occurred
on Mar 15 2003.
&&
LAT...LON 4131 8431 4146 8407 4141 8401 4129 8415
4128 8431
$$
INC003-200552-
/O.NEW.KIWX.FL.W.0076.200519T1648Z-200521T0632Z/
/SASI3.1.ER.200519T1648Z.200520T0000Z.200520T0632Z.NO/
153 AM EDT Tue May 19 2020
The National Weather Service in Northern Indiana has issued a
* Flood Warning for
The Saint Marys River at St. Mary's River near Fort Wayne
* from this afternoon to late Wednesday night.
* At 1 AM Tuesday the stage was 11.7 feet and rising.
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast...The river will rise above flood stage Tuesday afternoon
and crest near 14.3 feet around 8 PM Tuesday May 19 and fall below
flood stage around 2 AM Wednesday May 20.
* At 14.0 feet...Flooding occurs in parks and low farmland throughout
southern Allen County. The City of Fort Wayne starts 24 hour flood
fighting procedures.
* This crest compares to a previous crest of 14.2 feet which occurred
on Dec 29 2015.
&&
LAT...LON 4104 8518 4109 8516 4109 8512 4104 8514
4094 8504 4093 8506
$$1 follow-up statement
482
WGUS83 KIWX 191525
FLSIWX
Flood Statement
National Weather Service Northern Indiana
1125 AM EDT Tue May 19 2020
...The Flood Warning is cancelled for the following rivers...
Salamonie River below Warren affecting Blackford...Huntington...
Jay...Wabash and Wells Counties
Wabash River near Bluffton affecting Wells County
Kankakee River at Davis affecting La Porte...Starke and St. Joseph
Counties
Saint Marys River at St. Mary's River near Fort Wayne affecting
Allen County
.Elevated river levels will persist through Wednesday due to recent
heavy rainfall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC179-191555-
/O.CAN.KIWX.FL.W.0073.000000T0000Z-200522T0600Z/
/BLFI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1125 AM EDT Tue May 19 2020
The Flood Warning is cancelled for
The Wabash River near Bluffton
* At 11 AM Tuesday the stage was 9.3 feet
* Flood stage is 10.0 feet.
* Forecast...The river crested below flood stage at 9.5 feet Tuesday
morning. The river will continue falling.
* At 10.0 feet...The river is at flood stage. Flooding of
agricultural land begins.
&&
LAT...LON 4085 8552 4088 8541 4078 8512 4072 8508
4069 8511
$$
INC003-191555-
/O.CAN.KIWX.FL.W.0076.000000T0000Z-200521T0632Z/
/SASI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1125 AM EDT Tue May 19 2020
The Flood Warning is cancelled for
The Saint Marys River at St. Mary's River near Fort Wayne
* At 10 AM Tuesday the stage was 12.3 feet
* Flood stage is 14.0 feet.
* Forecast...The river crested below flood stage at 12.3 feet Tuesday
morning. The river will continue falling.
&&
LAT...LON 4104 8518 4109 8516 4109 8512 4104 8514
4094 8504 4093 8506
$$
INC009-069-075-169-179-191555-
/O.CAN.KIWX.FL.W.0067.000000T0000Z-200521T0000Z/
/WRNI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1125 AM EDT Tue May 19 2020
The Flood Warning is cancelled for
The Salamonie River below Warren
* At 11 AM Tuesday the stage was 10.7 feet
* Flood stage is 12.0 feet.
* Forecast...The river crested below flood stage at 10.8 feet Tuesday
morning. The river will continue falling.
&&
LAT...LON 4080 8570 4082 8562 4069 8541 4067 8544
4075 8565
$$
INC091-141-149-191555-
/O.CAN.KIWX.FL.W.0060.000000T0000Z-200521T0000Z/
/DAVI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1025 AM CDT Tue May 19 2020
The Flood Warning is cancelled for
The Kankakee River at Davis
* At 10 AM Tuesday the stage was 9.8 feet
* Flood stage is 10.0 feet.
* Forecast...The river crested below flood stage at 9.9 feet Tuesday
morning. The river will continue falling.
* At 10.0 feet...Flooding of low lying agricultural areas begins.
&&
LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
4143 8670
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at May 19, 1:29 AM EDT, 24 minutes earlier.
Area forecast discussion, May 19, 1:29 AM EDT, 24 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
128 APM EDT Tue May 19 2020
.SYNOPSIS...
Issued at 315 PM EDT Mon May 18 2020
An upper low will remain over the region through the middle of
the week and bring cool weather and rounds of rain, especially
through Tuesday. Rain soaked grounds will continue to be
favorable for runoff and flooding of low lying areas and rivers.
The axis of heaviest rain has moved eastward into Ohio, and should
mainly be focused there through this evening. Conditions should be
drier Wednesday and Thursday.
&&
.SHORT TERM...(This Evening through Tuesday)
Issued at 315 PM EDT Mon May 18 2020
The low pressure system is currently centered over Illinois. As
such, tropical moisture continues to be pulled up into the region
by strong southerly flow ahead of said low. Bands of moderate to
heavy rain also continue, but have shifted somewhat eastward,
leaving the western half of the forecast area under broken skies.
This has allowed temperatures there to warm into the mid 60s, and
the surface to become just slightly unstable. There is high shear
to the west in the vicinity of the low center, which will move
slightly eastward this evening. Convection may develop, and if
there is enough surface vorticity, a brief funnel cloud cannot be
ruled out.
To the east, rain is expected to continue through the night,
especially over Ohio. The low will be tracking south overnight,
is then forecast to turn eastward into the Tennessee Valley on
Tuesday. This will shift the trajectory of the rain bands which
will be wrapping around the northeast side of the low, and more
moderate to heavy rain will again be possible over much of
northern Indiana as well. Rain and cloud cover will keep
temperatures below normal on Tuesday with highs only in the low
to mid 60s. Breezy east winds can also be expected.
&&
.LONG TERM...(Tuesday Night through Monday)
Issued at 315 PM EDT Mon May 18 2020
The low will wobble around over Tennessee and Kentucky through
Thursday morning, and then finally lift to the north and then east
by Saturday. Another weaker low is then forecast to move in
quickly from the west on Saturday, followed by a frontal system on
Monday. Showery conditions with diurnal thunderstorms can
therefore be expected through the long term period. Temperatures
will remain cool through mid-week, then gradually warm over the
weekend as high pressure tries to build up from the south. High
temperatures Saturday through Monday should be in the upper 70s to
mid 80s.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday Night)
Issued at 128 APM EDT Tue May 19 2020
IFR met to persist through late morning before improving as robust
low level moisture belt wraps west through nrn periphery of deep H5
circ into wrn KY. Thereafter swd shift of moisture plume along with
ramping erly flow will aide in better mixing with MVFR assumed Tue
aftn. Further improvement to VFR likely invof KSBN timed with
increasing subsidence/drying late period. Otherwise strong erly
gusts this aftn to aoa 25kts.
&&
.MARINE...
Issued at 315 PM EDT Mon May 18 2020
Flooding is also becoming a problem along Lake Michigan. Water
levels were already at record highs, and are forecast to rise even
farther this week. This is in response to prolonged easterly flow
on the north side of the low that is channeling water from Lake
Huron into Lake Michigan, and causing it to build up on the south
side of the lake. This is causing not only coastal flooding, but
water is also backing up into river outlets, facilitating the need
for Lakeshore Flood Warnings despite offshore flow. Additionally,
dense fog is developing over the lake tonight due to very humid
conditions and cooling air over the water.
&&
.HYDROLOGY...
Issued at 315 PM EDT Mon May 18 2020
The forecast area has become saturated by recent heavy rains.
Creeks, streams, and rivers have swollen, and ponding water has
been observed in low lying areas. Several rivers have already
reached flood stage, and minor to moderate flooding is forecast
over the next several days. Fortunately, the heavy rain has been
diminishing this afternoon. However, will keep the Flood Watches
in place for areas east of Hwy 15 through this evening, where
additional rainfall of around 1 inch is possible, especially south
of US-24.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flood Watch until midnight EDT tonight for INZ018-026-027-033-
034.
Flood Watch until 8 PM EDT this evening for INZ006>009-017-025-
032.
Lakeshore Flood Warning until 4 PM CDT Tuesday for INZ003.
MI...Flood Watch until 8 PM EDT this evening for MIZ079>081.
Lakeshore Flood Warning until 5 PM EDT Tuesday for MIZ077.
OH...Flood Watch until midnight EDT tonight for OHZ001-002-004-005-
015-016-024-025.
LM...Dense Fog Advisory until 8 AM EDT Tuesday for LMZ043-046.
&&
SYNOPSIS...Cobb
SHORT TERM...Cobb
LONG TERM...Cobb
AVIATION...T
HYDROLOGY...Cobb
MARINE...Cobb
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, May 18, 8:05 PM EDT, 5 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 805 PM EDT Mon May 18 2020 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-200015- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 805 PM EDT Mon May 18 2020 /705 PM CDT Mon May 18 2020/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. River flooding will continue through tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. River flooding will continue through the middle of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-MIZ077-200015- La Porte-Berrien- 805 PM EDT Mon May 18 2020 /705 PM CDT Mon May 18 2020/ ...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 5 PM EDT /4 PM CDT/ TUESDAY... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-200015- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 805 PM EDT Mon May 18 2020 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM EDT TUESDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory.
In the hours before
Local storm report, May 19, 1:47 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
147 AM EDT TUE MAY 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HEAVY RAIN 3 NW BRUNERSBURG 41.34N 84.43W
05/19/2020 M4.12 INCH DEFIANCE OH ASOS
STORM TOTAL RAINFALL SINCE SUNDAY.
0500 PM HEAVY RAIN 1 ESE WINONA LAKE 41.21N 85.80W
05/18/2020 M3.17 INCH KOSCIUSKO IN NWS EMPLOYEE
EVENT TOTAL RAINFALL SINCE EARLY SUNDAY.
&&The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 4:09 AM EDT | Lakeshore Flood Advisory | IWX | 42 hr | |
| May 19, 8:43 AM EDT | River Flood Warning | IWX | Allen | 65 hr |
| May 19, 10:58 AM EDT | River Flood Warning | IWX | Elkhart | 5 days |
| May 19, 10:58 AM EDT | River Flood Warning | IWX | Elkhart, Saint Joseph | 71 hr |
| May 19, 10:58 AM EDT | River Flood Warning | IWX | Elkhart, Saint Joseph | 5 days |
Nearby
River Flood Warnings in Indiana, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.